Has anyone tried properly weening off SSRI's?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2007
Total Posts : 5
   Posted 5/17/2007 10:07 PM (GMT -6)   
This post is directed mainly to Effexor users, as this is going to be my medication. I have social anxiety disorder, and I feel I need this to function. I have only worked a few times within the last 5 months and quit a few days after due to this disorder. I have read Effexor helps with my condition, and I have also read of the MANY negative withdrawal symptoms many people experience.

But, I found a technique to ween off of anti-depressants which minimizes withdrawal symptoms to the point where it is not so bad. This technique sais to reduce the dosage by 5% every week until you are down to your last 10 mg. After that reduce the dose by 1 mg every day, drinking with orange juice.

The link to this technique can be found here - http://antidepressantsfacts.com/taper.htm

I am wondering if any of you have tried this. Specifically effexor users.

Cheers! :-)

Veteran Member

Date Joined Oct 2005
Total Posts : 4031
   Posted 5/18/2007 11:27 AM (GMT -6)   

Hey onlynow, I am wondering why if you state that effexor helps you so much that you are posting this link about how to go off of it?  You dont state that your weening off of effexor so what is up with this??

Also, there is not a way to decrease the dosage of effexor by 5% unless you break the cap apart which your not supposed to do...there is a specific warning on the bottle stating not to.  The link you posted here has no basis facts to back up what the put on their site nor is it posted by a doctor.  I strongly suggest to anyone who is going to go off of Effexor XR or even thinking of going off of to follow their doctor's recommendations or consult their doctor before hand as this is always the best way to go about weening off of any of your medications.  Period.

And yes, I am cross posting this in the anxiety forum.

Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 5/18/2007 2:32 PM (GMT -6)   
PLEASE do not play with your meds in this way
Talk to doc about the PROPER way of weaning off meds

Thanks sis
Luvs ya
    Contribute today to support Healing Well Forums...Donate @
Co Mod ..Crohns Forum
Co Mod A/P Forum
Moderator ....Alzheimers Forum 
Dx with Crohns ,pyoderma gangrenosum ,Anxiety and panic
 Way to many meds to put down ..........
                   ONE step..Leads to MORE 
 God Bless

New Member

Date Joined May 2007
Total Posts : 5
   Posted 5/19/2007 5:02 PM (GMT -6)   
Hi katelyn, yes I am concerned about the withdrawal and dependency. I have been on Effexor for 3 days now, yesterday I could feel the effects quite well. This is surprising as ive read that it takes a while longer for most people to feel the effects. I would have flushes which felt pleasent, and it felt like a subtle ecstasy high with the jaw clenching as well. I also was less anxious about going out with my friends. I went out and was less anxious than usual. No negative side effects so far except for diahrea. I am on 37.5 mg, and am going up to 70mg in 5 days. I have Effexor XR, they come in gel caps with beads, so I don't have to cut up the pill.

Thanks for the replies :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 4:53 AM (GMT -6)
There are a total of 2,710,438 posts in 298,897 threads.
View Active Threads

Who's Online
This forum has 153445 registered members. Please welcome our newest member, PiehlerFaur.
185 Guest(s), 4 Registered Member(s) are currently online.  Details
Celeste15, Butterflake, dbwilco, Maraki

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer